Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 29, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 3, 2022, 1:16 AM CDT for Calhoun County, Jersey County, Madison County, Illinois; Saint Charles County, Saint Louis County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2022, 1:16 AM CDT (06:16 UTC)
- Expired
- May 3, 2022, 1:47 AM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Jersey County, IL, Madison County, IL, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
723 WUUS53 KLSX 030616 SVRLSX ILC013-083-119-MOC183-189-030700- /O.NEW.KLSX.SV.W.0029.220503T0616Z-220503T0700Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service St Louis MO 116 AM CDT Tue May 3 2022 The National Weather Service in St Louis has issued a * Severe Thunderstorm Warning for... Southeastern Calhoun County in southwestern Illinois... Northwestern Madison County in southwestern Illinois... Southeastern Jersey County in southwestern Illinois... Northeastern St. Charles County in east central Missouri... North central St. Louis County in east central Missouri... * Until 200 AM CDT. * At 116 AM CDT, a severe thunderstorm was located near St. Charles, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will be near... Orchard Farms around 130 AM CDT. Florissant and Hazelwood around 135 AM CDT. Other locations in the path of this severe thunderstorm include Grafton, Elsah, Portage Des Sioux, West Alton, Alton and Godfrey. This includes Interstate 70 in Missouri between exits 222 and 227. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3876 9064 3890 9060 3905 9025 3884 9017 TIME...MOT...LOC 0616Z 249DEG 25KT 3885 9057 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ MRB
2 follow-up statements
676
WWUS53 KLSX 030632
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
132 AM CDT Tue May 3 2022
ILC013-030642-
/O.CAN.KLSX.SV.W.0029.000000T0000Z-220503T0700Z/
Calhoun IL-
132 AM CDT Tue May 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3884 9017 3878 9054 3889 9053 3891 9050
3893 9048 3895 9048 3895 9047 3905 9025
TIME...MOT...LOC 0632Z 249DEG 25KT 3889 9043
$$
ILC083-119-MOC183-189-030700-
/O.CON.KLSX.SV.W.0029.000000T0000Z-220503T0700Z/
Madison IL-Jersey IL-St. Charles MO-St. Louis MO-
132 AM CDT Tue May 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHWESTERN MADISON AND SOUTHEASTERN JERSEY COUNTIES IN
SOUTHWESTERN ILLINOIS...NORTHEASTERN ST. CHARLES AND NORTH CENTRAL
ST. LOUIS COUNTIES IN EAST CENTRAL MISSOURI...
At 132 AM CDT, a severe thunderstorm was located over Orchard Farms,
moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Florissant around 135 AM CDT.
Other locations in the path of this severe thunderstorm include
Grafton, Elsah, Portage Des Sioux, West Alton, Alton and Godfrey.
This includes Interstate 70 in Missouri near exit 227.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3884 9017 3878 9054 3889 9053 3891 9050
3893 9048 3895 9048 3895 9047 3905 9025
TIME...MOT...LOC 0632Z 249DEG 25KT 3889 9043
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB502
WWUS53 KLSX 030647
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
147 AM CDT Tue May 3 2022
ILC083-119-MOC183-189-030657-
/O.CAN.KLSX.SV.W.0029.000000T0000Z-220503T0700Z/
Madison IL-Jersey IL-St. Charles MO-St. Louis MO-
147 AM CDT Tue May 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MADISON AND
SOUTHEASTERN JERSEY COUNTIES IN SOUTHWESTERN ILLINOIS...NORTHEASTERN
ST. CHARLES AND NORTH CENTRAL ST. LOUIS COUNTIES IN EAST CENTRAL
MISSOURI IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3884 9017 3878 9054 3889 9053 3891 9050
3893 9048 3895 9048 3895 9047 3905 9025
TIME...MOT...LOC 0646Z 249DEG 25KT 3893 9030
$$
MRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 11:41 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 2, 11:41 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1141 PM CDT Mon May 2 2022 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 246 PM CDT Mon May 2 2022 The primary focus for tonight and Tuesday is severe thunderstorm chances and the possibility of heavy rain across parts of northeast Missouri this evening. Latest deterministic guidance is showing a relative lack of strong instability tonight with less than 500 J/Kg MUCAPE on the GFS and a bit more on the NAM, but generally less than 1000 J/Kg. The RAP has somewhat more, with 1000-1500 J/Kg, and with 40+ kts of deep layer shear, its solution would give us the greatest chance for severe storms. CAMS do show some relatively strong convection tonight, primarily west and southwest of our forecast area, but by the time it gets here it's weakening. With this in mind, I think the probability for severe storms tonight is low. I wouldn't be shocked if there was some hail or a localized wind gust in a few storms, but widespread/large hail does not seem very likely. Turning attention to heavy rain, WPC forecast has over an inch across parts of northeast Missouri this evening. GEFS and ECENS situational awareness plots do highlight that area tonight as anomalously high on P-wats, IVT, and QPF, however none of these parameters are maxed out, and our 1 hour FFG guidance values are 1.5 to 2 inches. Given that the ground seems able to absorb the 1-1.25 inch QPF we're forecasting, will hold off on issuing any hydro headlines at this time. As this first system moves east tonight and Tuesday, it will drag a cold front through the region. Cooler and drier air will move in behind the front which will shut the rain off from west to east through Tuesday morning. There may be some lingering showers over southeast Missouri into the afternoon, but most of the area should be dry by 18Z Tuesday. Carney .LONG TERM... (Tuesday Night through Next Monday) Issued at 246 PM CDT Mon May 2 2022 The next short wave in line will have crossed the Rocky Mountains by Wednesday morning, forcing lee-side cyclogenesis over the Oklahoma Panhandle. Low level flow will turn back to the south and southwest across Missouri and Illinois by Wednesday evening. It should take most if not all of Wednesday to moisten the atmosphere over our area enough for precipitation, but overnight Wednesday night into Thursday morning looks wet. Deterministic guidance shows a 40-50kt low level jet with moderate to strong moisture convergence pushing into eastern Missouri and western Illinois between 06-12Z Thursday, with plenty of QPF, so the likely to categorical PoPs that the NBM builds across the region Wednesday night into Thursday look entirely appropriate. The 02/12Z GFS and ECMWF are now in much better agreement with the speed and strength of the low as it drifts across the Mid Mississippi Valley through the end of the week. The GFS is much slower, and is nearly in lockstep with the ECMWF now. WPC cluster analysis is also showing much less variability on speed and strength with this system on the EOF plots...though there is still some speed difference in the ensemble clusters on day 4 and 5 (Saturday/Sunday). The primary impact of a faster or slower system will be rain chances or lack thereof on Saturday, and cooler/warmer temperatures on Sunday. Regardless, Sunday should be dry and warmer and Monday looks downright balmy as another deep trough digs into the southwest U.S. and south-southwest flow is re-established over the Mid Mississippi Valley. Carney && .AVIATION... (For the 06z TAFs through 06z Tuesday Night) Issued at 1140 PM CDT Mon May 2 2022 The primary concerns for the 06Z TAF cycle are the continuation of showers and thunderstorms for a few more hours tonight, along with the persistence of low ceilings. Showers and storms will continue to move east over the next several hours, but will likely exit the St. Louis area prior to 08 or 09Z. Should thunderstorms directly impact any terminals during this timeframe, heavy rain, occasional hail, and visibility reductions will be likely, along with erratic winds. Lighter and more intermittent showers may continue to impact the region overnight after storms move east, but are not expected to be impactful. Precipitation will largely end by daybreak. However, MVFR to IFR ceilings will likely persist through the night and into at least mid morning tomorrow. Ceilings will likely lift slowly through the day, but may not rise above MVFR levels all day in some areas. Still, we do expect ceilings to break up somewhat, and we'll likely see a bit of improvement even if the skies remain broken much of the day. BRC && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 60 63 50 68 / 90 30 5 10 Quincy 54 58 45 62 / 100 40 0 10 Columbia 52 56 49 66 / 100 10 0 30 Jefferson City 53 57 49 66 / 100 10 0 30 Salem 62 68 49 68 / 90 30 5 5 Farmington 57 66 49 69 / 90 30 10 20 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 2, 2:50 PM CDT, 10 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 250 PM CDT Mon May 2 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 250 PM CDT Mon May 2 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are possible this evening and overnight tonight. A few storms could be strong to severe with damaging winds the primary threat. Some locally heavy rain is also possible across parts of northeast Missouri this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Another round of thunderstorms is possible on Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed tonight.. Carney
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:16 AM CDT | Areal Flood Advisory | LSX | Marion | 3 hr |
| May 3, 9:06 AM CDT | River Flood Warning | LSX | Calhoun, Greene, Jersey | 11 days |
| May 3, 6:29 AM CDT | River Flood Warning | LSX | Boone | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.